MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH THORATEC RECHARGEABLE LI-ION BATTERY; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH THORATEC RECHARGEABLE LI-ION BATTERY; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 201-50207
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section e1: (b)(6).No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that during a routine centrimag battery maintenance test, the system did not pass the battery test and displayed a 'test failed' message.
 
Event or Problem Description
A new battery was placed, which resolved the issue.The machine passed the test following exchange of the battery.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the console¿s battery maintenance test not passing was not confirmed; however, information regarding the battery that could have caused the event to occur was confirmed.The console¿s internal battery (serial number (b)(6)) was not returned for analysis.Records for this battery indicate that the battery was manufactured on 27jun2021 and had expired on 09sep2024, indicating that the battery had been expired for over a year at the time of the reported event.Available information for this event indicates that the cause of the event was isolated to an issue with the internal battery and that the console¿s internal battery was exchanged to resolve the issue.The root cause of the reported event was determined to have been using an expired battery, as the battery being expired could cause the battery to not function as intended which would cause the battery maintenance test to not pass.The internal battery, serial number (b)(6), was observed to have been manufactured in accordance with manufacturing and qa specifications.The 2nd generation centrimag system operating manual (rev.L) section 3 "warnings and precautions" warns "one additional 2nd generation centrimag primary console, motor and flow probe are required as backup system in the immediate vicinity of each patient whenever the centrimag or pedivas blood pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction." the 2nd generation centrimag system operating manual (rev.L) section 8.4 entitled ¿battery maintenance¿ instructs users on how to perform the battery maintenance procedure and on what steps to take when the test does not pass.The 2nd generation centrimag system operating manual (rev.L) section 11.1 entitled "appendix i ¿ console alarms and alerts" contains a list of console alarms and alerts, including battery alarms, as well as appropriate operator response to these events.The 2nd generation centrimag system operating manual (rev.L, ¿table 15: console maintenance schedule¿) instructs users to have the centrimag console¿s internal battery replaced every two years.Users are instructed to contact abbott for assistance in replacing the battery, as users may not replace the internal battery without proper training or assistance.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC RECHARGEABLE LI-ION BATTERY
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23875951
Report Number3003306248-2025-00359
Device Sequence Number21198245
Product Code DWA
UDI-Device Identifier07640135140535
UDI-Public(01)07640135140535(17)240909
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2024
Device Model Number201-50207
Device Catalogue Number201-50207
Device Lot Number8032773
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer02/09/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/27/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown